major pregnancy issue

iVillage Member
Registered: 03-25-2003
major pregnancy issue
4
Tue, 03-25-2003 - 8:47pm
im 18 and pregnant, my fiance (sp) an i are really looking forward to this upcoming child, to be born in december, hopefully, anyways....i take 5 medications to keep me stable, in a sence, and i really need to know if i should go off of it, ive been to many websites and some say if it is a necessity then its ok to stay on them, obviously im only about 2 weeks along, and the thought of hurting my child scares me to death, what should i do, if anyone writes back to this, and youd like to know i could give you the list on what i take, im just really concerned, ok scared sh*tl*ss, and i dont know what to do, so if theres a nurse or dr or anyone that would know about what i take or know specifically that this could hurt me write back asap...

thanks

melissa
Community Leader
Registered: 10-08-2002
Wed, 03-26-2003 - 10:56am
Congratulations on your baby! Have you talked to your doctor about this? He/She would be the one to tell you if the drugs will adversely affect your baby. In the end, you have to be as stable as you can be for the baby. If this means taking medication, then you do what you have to do. Hopefully your doctor can work with you and lower your dosage or take away some of the pills.

Good luck to you! Sorry I wasn't of much help!

Kristin

Photobucket

iVillage Member
Registered: 03-22-2003
Wed, 03-26-2003 - 2:13pm
I agree with cinderkitty, you should talk to your ob/gyn about your meds. Even if I could give you some input, your doc knows best about you and your condition.

Good luck!

Leisa

Leisa

aj34x44-_65-wgw0603.jpg picture by dannah

iVillage Member
Registered: 03-26-2003
Wed, 03-26-2003 - 2:22pm
you should contact a doctor right away and talk to them about it. even if you said which ones you are on, a doctor needs to weigh the benefits and risks for you personally and your pregnancy. some meds are not as bad as you might think, while others can cause a lot of problems when taken in your first trimester. see your doc!!

valerie

~Valerie
iVillage Member
Registered: 03-25-2003
Wed, 03-26-2003 - 3:24pm
I agree with the others, please contact your doctor and discuss the meds. you are on and the effect they will have on your baby. I am on depression medication and have been on many different kinds, and they usually say Don't take if you are pregnant!! But I know there is some that, you can take as well. There is a board here at ivillage that discusses medications for depression. And I know there are many knowledgeable people there that could help you find one. The link is

http://messageboards.ivillage.com/iv-bhpaxil, Hope that helps you out, Sincerely, Kathy